Alert archive / California / Wind Advisories in 2008

Wind Advisory 32, NWS Phoenix, AZ

December 22, 2008

NWS Phoenix, AZ issued this wind advisory at Dec 22, 2008, 5:10 PM PST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Dec 22, 2008, 5:10 PM PST (01:10 UTC)
Expired
Dec 22, 2008, 8:03 PM PST
In force
3 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPSR 230110
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
610 PM MST MON DEC 22 2008

CAZ033-230600-
/O.NEW.KPSR.WI.Y.0032.081223T0110Z-081223T0600Z/
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS...
IMPERIAL...AND THE SALTON SEA
510 PM PST MON DEC 22 2008

...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

A STRONG COLD FRONT HAS PASSED THROUGH THE AREA EARLIER THIS EVENING.
WEST WINDS BEHIND THIS FRONT HAD INCREASED TO 25 TO 35 MPH WITH GUSTS
TO NEAR 45 MPH...WITH A GUST OF 45 MPH HAVING BEEN REPORTED AT EL
CENTRO NAVAL AIR STATION JUST BEFORE 5 PM PST...AND 41 MPH AT IMPERIAL
AIRPORT. GUSTS UP TO 45 MPH ARE EXPECTED TO CONTINUE THROUGHOUT MOST
OF THE EVENING...WITH SOME DIMINISHING OF THE GUSTS BEFORE MIDNIGHT.
SOME BLOWING DUST MAY ALSO ACCOMPANY THE WINDS...POTENTIALLY LOWERING
VISIBILITIES TO UNDER A MILE AT TIMES.

MOTORISTS...ESPECIALLY THOSE DRIVING ALONG INTERSTATE 8 BETWEEN
IMPERIAL AND THE SAN DIEGO COUNTY LINE...SHOULD BE ALERT FOR THESE
STRONG WINDS. 

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

ESTLE
1 follow-up statement
000 
WWUS75 KPSR 230403
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
903 PM MST MON DEC 22 2008

CAZ033-230515-
/O.CAN.KPSR.WI.Y.0032.000000T0000Z-081223T0600Z/
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS...
IMPERIAL...AND THE SALTON SEA
803 PM PST MON DEC 22 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE WIND
ADVISORY. 

THE WINDS THAT WERE PREVIOUSLY GUSTING TO OVER 40 MPH EARLIER THIS
EVENING HAD DECREASED TO AROUND 25 TO 30 MPH WITH A FEW GUSTS TO NEAR
35 MPH AT 8 PM PST. ALTHOUGH WINDS WILL STAY GUSTY OUT OF THE WEST THE
REMAINDER OF TONIGHT...SPEEDS WILL GENERALLY REMAIN UNDER WIND
ADVISORY CRITERIA. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED.

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

ESTLE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Dec 22, 1:35 PM PST, 3 hours 35 minutes earlier.

Area forecast discussion, Dec 22, 1:35 PM PST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
235 PM MST MON DEC 22 2008

.SYNOPSIS...
A SERIES OF PACIFIC STORMS MOVE THROUGH THE AREA FROM TIME TO TIME
THIS WEEK. AS A RESULT...A CHANCE OF SHOWERS WILL DEVELOP TONIGHT
INTO TUESDAY MORNING...THEN AGAIN LATE WEDNESDAY AFTERNOON INTO
CHRISTMAS MORNING.  A MUCH COLDER STORM IS EXPECTED THURSDAY NIGHT
INTO FRIDAY MORNING...WITH A CHANCE OF RAIN AND SNOW DEVELOPING
MAINLY OVER SOUTH CENTRAL ARIZONA. SNOW LEVELS EARLY FRIDAY MORNING
COULD FALL TO NEAR 3 THOUSAND FEET. CLEARING SKIES AND MUCH COLDER
TEMPERATURES ARE FORECAST FRIDAY AND SATURDAY NIGHTS...WITH MOST
LOWER ELEVATIONS FALLING TO FREEZING SATURDAY MORNING. A HIGH
PRESSURE SYSTEM WILL REBUILD OVER THE AREA SUNDAY AND MONDAY FOR
MOSTLY CLEAR SKIES AND WARMER TEMPERATURES.

&&

.DISCUSSION...
UNSETTLED WEATHER IS STILL ON TRACK THIS WEEK ACROSS THE FORECAST
AREA (SOUTHEAST CA TO SOUTHWEST AND SOUTH CENTRAL AZ). AS MENTIONED
EARLIER...A SERIES OF STORMS WILL COME IN WAVES...WITH EACH WAVE
BECOMING A LITTLE STRONGER AND COLDER.  ONE LOW PRESSURE SYSTEM IS
EXPECTED TONIGHT...ANOTHER WEDNESDAY NIGHT AND CHRISTMAS MORNING...
AND AGAIN LATE THURSDAY NIGHT AND FRIDAY.  DETAILS BELOW.

TONIGHT AND TUESDAY...
A COLD FRONT WILL SWEEP WEST TO EAST ACROSS THE REGION TONIGHT.
THICKENING CLOUDS MONDAY AFTERNOON SIGNALED THE COLD FRONT. HOWEVER
...BECAUSE OF THE PRONOUNCED RAIN SHADOW EFFECTS OFF THE COAST
MOUNTAINS...RAIN CHANCES IN SOUTHEAST CA AND THE COLORADO RIVER AREA
WILL BE SLIGHT. A BETTER CHANCE OF SHOWERS WILL OCCUR TONIGHT AND
EARLY TUESDAY MORNING OVER SOUTH CENTRAL AZ...INCLUDING PHOENIX.
SNOW LEVELS WILL REMAIN HIGH...AROUND 6500 FEET SO NO SNOW PROBLEMS
EXPECTED.

WEDNESDAY AND THURSDAY...
A STRONGER AND WETTER STORM WILL MOVE INTO THE REGION...WITH PERHAPS
SOME LIGHT SHOWERS SHOWERS DEVELOPING ACROSS THE ENTIRE FORECAST
AREA BY LATE AFTERNOON WEDNESDAY. SINCE THIS IS A WETTER STORM...
WITH A DIFFERENT ORIENTATION...PARTS OF SOUTHEAST CA AND THE
COLORADO RIVER HAVE A BETTER CHANCE OF SHOWERS. THE BEST RAIN
POTENTIAL WILL BE OVER THE HIGHER TERRAIN OF JOSHUA TREE NATIONAL
PARK WITH PERHAPS 1/4 INCH OF RAIN POSSIBLE WEDNESDAY EVENING. SNOW
LEVELS WILL REMAIN ABOVE 5500 FEET SO NO SNOW PROBLEMS EXPECTED.

THE CHANCE OF SHOWERS WILL SPREAD INTO SOUTH CENTRAL AZ...INCLUDING
PHOENIX...LATER WEDNESDAY NIGHT INTO THURSDAY (CHRISTMAS MORNING).
SNOW LEVELS WILL REMAIN HIGH...BUT FALLING TO AROUND 5500 FEET OVER
THE MOUNTAINS OF SOUTHERN GILA COUNTY AND TONTO FOOTHILLS CHRISTMAS
MORNING. PERHAPS AN INCH OF WET SNOW IS POSSIBLE NEAR 5500 FEET...
HOWEVER THERE ARE NO POPULATED AREAS IN SOUTHERN GILA COUNTY AT THIS
ELEVATION.

THURSDAY NIGHT AND FRIDAY...
A MUCH COLDER 3RD STORM IS FORECAST TO SWEEP INTO THE REGION
THURSDAY NIGHT AND EARLY FRIDAY. THIS SYSTEM IS COLD HOWEVER THE
BEST CHANCE OF PRECIP (RAIN AND SNOW) IS EXPECTED IN SOUTH CENTRAL
AZ. SNOW LEVELS ARE EXPECTED TO FALL RAPIDLY AFTER MIDNIGHT
THURSDAY...FALLING FROM 5500 FEET AT MIDNIGHT TO NEAR 3000 FEET BY
SUNRISE FRIDAY MORNING. SINCE NEARLY ALL PRECIP WILL BE DIRECTED
TOWARD SOUTH CENTRAL AZ (NOT SOUTHEAST CA NOR SOUTHWEST AZ)...THE
FOCUS OF CONCERN IS POSSIBLE 2 TO 4 INCHES OF SNOW ABOVE 3500 FEET
BY FRIDAY MORNING. THIS INCLUDES THE HIGHER TERRAIN BORDERING THE
NORTH AND EAST PORTIONS OF THE GREATER PHOENIX AREA...AND ESPECIALLY
SOUTHERN GILA COUNTY.  AGAIN...HEAVY WET SNOW ABOVE 3500 FT FOR
SOUTH CENTRAL AZ WILL BE OUR MAIN CONCERN FOR LATE THURSDAY NIGHT
AND EARLY FRIDAY MORNING...AND IF THE MATHEMATICAL MODELS CONTINUE
WITH THIS TREND
FOR FRIDAYS FORECAST...A WINTER STORM WATCH MAY HAVE TO BE ISSUED
TOMORROW FOR FRIDAY. WE WILL KEEP A VIGIL ON THIS POTENTIAL
PROBLEM.

FRIDAY NIGHT AND SATURDAY...
CLEAR AND COLD WEATHER IS EXPECTED. TEMPERATURES IN THE SOUTHEAST
CA AGRICULTURAL VALLEYS AND DESERTS WILL APPROACH FREEZING SATURDAY
MORNING. IN THE PHOENIX VALLEY...TEMPERATURES COULD DROP INTO THE
LOW TO MID 30S. OUR CURRENT FORECAST TEMPERATURE FOR SKY HARBOR
AIRPORT SATURDAY MORNING (THE WARMEST LOCATION IN THE PHOENIX
VALLEY) IS 36 DEGREES F. ONE OR TWO DEGREES OF WARMING IS EXPECTED
ON SUNDAY MORNING.

SUNDAY AND AND MONDAY...
WEAK HIGH PRESSURE WILL BUILD INTO THE AREA FOR MOSTLY CLEAR SKIES
AND WARMER TEMPERATURES.

&&

.AVIATION...
MID TO HIGH LEVEL CLOUDS WILL CONTINUE TO THICKEN AND OVERSPREAD THE
REGION THIS AFTERNOON AND EVENING...GENERALLY AOA 12 KFT...WITH
ISOLD VIRGA-WIDELY SCATTERED LIGHT SHOWERS THROUGH 00Z. SCT-BKN
DECKS LOWERING TO AROUND 6000 FT AGL OVER KIPL/KBLH...AND WITHIN
100NM W OF KPHX/KIWA AS EARLY AS 03Z TUESDAY. EXPECT SCATTERED
SHOWERS ACROSS THE LOWER DESERT ELEVATIONS OVERNIGHT...MAINLY
MARICOPA COUNTY EASTWARD...WITH PERIODS OF CIGS LOWERING TO 5000 FT
AGL (AT TIMES IN HEAVIER SHOWERS) THROUGH AT LEAST 13Z TUE.

FOR KBLH/KIPL...S-SWLY SFC WINDS INCREASING TO 12-15 KTS THIS
AFTERNOON. MODERATE TO STRONG WESTERLY WINDS ARE ANTICIPATED TO
DEVELOP OVER THE IMPERIAL VALLEY AFTER 02Z AS A COLD FRONT
APPROACHES AND PASSES THROUGH THE AREA. EXPECT SUSTAINED SFC WINDS
OF 15-20 KTS...WITH GUSTS OF 25-30 KTS...MAINLY OVER SE CA...BUT TO
A LESSER DEGREE OVER THE LOWER COLORADO RIVER VALLEY AND SOUTHWEST
ARIZONA.

FOR KPHX/KIWA...S-SWLY SFC WINDS PICKING UP TO NEAR 10 KTS AFTER
02Z...INCREASING AND BECOMING GUSTY WITH COLD FRONTAL PASSAGE FROM
05Z TO 09Z. LLWS COULD POSE A PROBLEM DURING THIS TIME FRAME FOR
APPROACH AT KPHX...AS SFC-2500 FT WINDS WILL BE SOUTHERLY 10-15 KTS
...AND FROM 2500-4500 FT THE WINDS WILL BE MORE WESTERLY 20-35 KTS.
AFTER 11Z...SFC WINDS WILL BE WESTERLY...GENERALLY LESS THAN 15 KTS
THROUGH 14Z TUE.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
WEDNESDAY THROUGH SUNDAY...UNSETTLED CONDITIONS WILL CONTINUE
WEDNESDAY INTO FRIDAY AS AT LEAST ONE MORE SYSTEM WITH PRECIPITATION
POTENTIAL APPROACHES AND PASSES THROUGH SOUTHERN CALIFORNIA AND
ARIZONA. MUCH DRIER CONDITIONS ARE EXPECTED OVER THE WEEKEND AS
NORTHERLY FLOW USHERS IN DRY CONTINENTAL AIR. ARRIVAL OF DY AIR IS
ANTICIPATED TO BEGIN DURING THE DAY FRIDAY OVER SOUTHEAST CALIFORNIA
AND SOUTHWEST ARIZONA ACCOMPANIED BY BREEZY CONDITIONS. AT THIS TIME
CRITICAL FIRE WEATHER THRESHOLDS ARE NOT EXPECTED.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...VASQUEZ
AVIATION...MEYERS
FIRE WEATHER....AJ
Hazardous weather outlook, Dec 22, 1:38 PM PST, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
238 PM MST MON DEC 22 2008

AZZ024-231145-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
238 PM MST MON DEC 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.

.DAY ONE...TONIGHT

NO WEATHER HAZARDS ARE EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

UNSETTLED WEATHER IS EXPECTED THE ENTIRE WEEK AS A SERIES OF PACIFIC
STORMS MOVE INTO THE REGION. A CHANCE OF SHOWERS IS EXPECTED TONIGHT
AND AGAIN WEDNESDAY NIGHT AND CHRISTMAS DAY. SNOW LEVELS WILL REMAIN
ABOVE 5500 FEET...SO THESE STORMS ARE NOT FORECAST TO BECOME
HAZARDOUS AT THIS TIME.

HOWEVER THE LAST AND COLDEST IN THE STORM SERIES WILL MOVE INTO THE
AREA THURSDAY NIGHT THROUGH EARLY FRIDAY. SNOW LEVELS AFTER MIDNIGHT
THURSDAY WILL FALL TO NEAR 3000 FEET BY SUNRISE FRIDAY. THIS STORM
IS STILL SEVERAL DAYS OUT...HOWEVER THERE ARE INDICATIONS THAT
BETWEEN 2 TO 4 INCHES OF WET SNOW IS POSSIBLE ABOVE 3500 FEET EARLY
FRIDAY MORNING.

MORNING TEMPERATURES SATURDAY MORNING. COULD FALL TO DANGEROUS
LEVELS IN THE LOWER VALLEYS...PERHAPS INTO THE UPPER TEENS AND LOWER 20S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

AZZ021>023-027-028-231145-
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
238 PM MST MON DEC 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA AND WEST-CENTRAL ARIZONA.

.DAY ONE...TONIGHT

NO WEATHER HAZARDS ARE EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

UNSETTLED WEATHER IS EXPECTED THE ENTIRE WEEK AS A SERIES OF PACIFIC
STORMS MOVE INTO THE REGION. A CHANCE OF SHOWERS IS EXPECTED TONIGHT
...AND AGAIN WEDNESDAY NIGHT AND CHRISTMAS MORNING. SNOW LEVELS WILL
REMAIN ABOVE 5500 FEET...SO THESE STORMS ARE NOT FORECAST TO BECOME
HAZARDOUS AT THIS TIME.

HOWEVER THE LAST AND COLDEST IN THE STORM SERIES WILL MOVE INTO THE
AREA THURSDAY NIGHT THROUGH EARLY FRIDAY. SNOW LEVELS AFTER MIDNIGHT
THURSDAY WILL FALL TO NEAR 3000 FEET BY SUNRISE FRIDAY. THIS STORM
IS STILL SEVERAL DAYS OUT...HOWEVER THERE ARE INDICATIONS THAT
BETWEEN 2 TO 3 INCHES OF WET SNOW IS POSSIBLE ABOVE 3500 FEET EARLY
FRIDAY MORNING...ESPECIALLY OVER THE HIGHER TERRAIN BORDERING THE
NORTH AND EAST PORTION OF THE GREATER PHOENIX AREA.

ADDITIONALLY...MUCH COLDER TEMPERATURES ARE EXPECTED...WITH NEAR
FREEZING TEMPERATURES SATURDAY MORNING ACROSS THE GREATER PHOENIX
AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

AZZ020-025-026-CAZ030>033-231145-
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
SOUTHWEST DESERTS-JOSHUA TREE NATIONAL PARK-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
238 PM MST MON DEC 22 2008 /138 PM PST MON DEC 22 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...EXTREME
SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...TONIGHT

NO WEATHER HAZARDS ARE EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

UNSETTLED WEATHER IS EXPECTED THE ENTIRE WEEK AS A SERIES OF PACIFIC
STORMS MOVE INTO THE REGION. A SLIGHT CHANCE OF SHOWERS IS EXPECTED
TONIGHT...WITH A BETTER CHANCE WEDNESDAY NIGHT INTO EARLY CHRISTMAS
MORNING. SNOW LEVELS WILL REMAIN ABOVE 5500 FEET...SO THESE STORMS
ARE NOT FORECAST TO BECOME HAZARDOUS AT THIS TIME.

HOWEVER THE LAST AND COLDEST IN THE STORM SERIES WILL MOVE INTO THE
AREA THURSDAY NIGHT THROUGH EARLY FRIDAY. ONLY A SLIGHT CHANCE OF
RAIN IS EXPECTED AT THIS TIME. HOWEVER...NEAR FREEZING LOW
TEMPERATURES WILL SETTLE INTO THE AREA SATURDAY AND SUNDAY
MORNINGS...ESPECIALLY THE LOWER ELEVATIONS OF THE IMPERIAL AND
COLORADO RIVER VALLEYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Special weather statement, Dec 22, 2:06 PM PST, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
306 PM MST MON DEC 22 2008

AZZ021>024-027-028-231215-
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...BOUSE...QUARTZSITE...SALOME...BUCKEYE...
LAKE PLEASANT...MORRISTOWN...NEW RIVER...TONOPAH...WICKENBURG...
CAREFREE...CAVE CREEK...CHANDLER...FOUNTAIN HILLS...GILBERT...
GLENDALE...MESA...PEORIA...PHOENIX...SCOTTSDALE...SUN CITY...TEMPE...
GLOBE...MIAMI...SAN CARLOS...AND SUPERIOR...ALSO INCLUDING APACHE...
BARTLETT...CANYON...HORSESHOE...ROOSEVELT...AND SAGUARO LAKES...
GILA BEND...APACHE JUNCTION...CASA GRANDE...COOLIDGE...AND FLORENCE
306 PM MST MON DEC 22 2008

...UNSETTLED WEATHER EXPECTED THIS WEEK...CULMINATING WITH RAPIDLY
LOWERING SNOW LEVELS EARLY FRIDAY MORNING...THEN CLEARING SKIES AND
NEAR FREEZING MINIMUM TEMPERATURES SATURDAY MORNING...

UNSETTLED WEATHER IS EXPECTED THE ENTIRE WEEK AS A SERIES OF PACIFIC
STORMS MOVE INTO THE REGION. A CHANCE OF SHOWERS IS EXPECTED TONIGHT
...AND AGAIN WEDNESDAY NIGHT AND CHRISTMAS MORNING. SNOW LEVELS WILL
REMAIN ABOVE 5500 FEET...SO THESE STORMS ARE NOT FORECAST TO BECOME
HAZARDOUS AT THIS TIME.

HOWEVER THE LAST AND COLDEST IN THE STORM SERIES WILL MOVE INTO THE
AREA THURSDAY NIGHT THROUGH EARLY FRIDAY. SNOW LEVELS AFTER MIDNIGHT
THURSDAY WILL FALL TO NEAR 3000 FEET BY SUNRISE FRIDAY. THIS STORM
IS STILL SEVERAL DAYS OUT...HOWEVER THERE ARE INDICATIONS THAT
BETWEEN 2 TO 4 INCHES OF WET SNOW IS POSSIBLE ABOVE 3500 FEET EARLY
FRIDAY MORNING...ESPECIALLY THE HIGHER TERRAIN BORDERING THE NORTH
AND EAST PORTIONS OF THE GREATER PHOENIX AREA...AND ACROSS MUCH OF
SOUTHERN GILA COUNTY.

ADDITIONALLY...CLEARING SKIES AND MUCH COLDER MINIMUM TEMPERATURES
ARE EXPECTED SATURDAY AND SUNDAY MORNINGS. IN THE GREATER PHOENIX
AREA...FORECAST LOW TEMPERATURES WILL APPROACH THE FREEZING MARK.
FOR SKY HARBOR AIRPORT...NORMALLY THE WARMEST LOCATION IN THE PHOENIX
VALLEY...FORECAST LOW TEMPERATURES FOR SATURDAY AND SUNDAY MORNINGS
ARE 36 DEGREES AND 37 DEGREES RESPECTIVELY.

LOW TEMPERATURES OVER THE LOWER ELEVATIONS OF SOUTHERN GILA COUNTY
SATURDAY AND SUNDAY MORNINGS COULD FALL INTO THE UPPER TEENS AND
LOWER 20S.

STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO
ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE
FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT

WEATHER.GOV/PHOENIX

AZZ020-025-026-CAZ030>033-231215-
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
SOUTHWEST DESERTS-JOSHUA TREE NATIONAL PARK-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...FORTUNA FOOTHILLS...
SAN LUIS...SOMERTON...YUMA...DATELAND...TACNA...WELLTON...
COTTONWOOD VISITOR CENTER...KEYS VIEW...LOST HORSE...BLYTHE...
CHIRIACO SUMMIT...DESERT CENTER...EAGLE MOUNTAIN...BRAWLEY...
CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA
306 PM MST MON DEC 22 2008 /206 PM PST MON DEC 22 2008/

...MUCH COLDER TEMPERATURES WITH FREEZING WEATHER EXPECTED SATURDAY
AND SUNDAY MORNINGS...

UNSETTLED WEATHER IS EXPECTED THE ENTIRE WEEK AS A SERIES OF PACIFIC
STORMS MOVE INTO THE REGION. A SLIGHT CHANCE OF SHOWERS IS EXPECTED
TONIGHT...WITH A BETTER CHANCE WEDNESDAY NIGHT INTO EARLY CHRISTMAS
MORNING. SNOW LEVELS WILL REMAIN ABOVE 5500 FEET...SO THESE STORMS
ARE NOT FORECAST TO BECOME HAZARDOUS AT THIS TIME.

HOWEVER...THE LAST AND COLDEST IN THE STORM SERIES WILL MOVE INTO
THE AREA THURSDAY NIGHT THROUGH EARLY FRIDAY. ONLY A SLIGHT CHANCE
OF SHOWERS IS EXPECTED AT THIS TIME...HOWEVER...A MUCH COLDER AND
DRIER AIRMASS WILL RESULT IN NEAR FREEZING LOW TEMPERATURES SATURDAY
AND SUNDAY MORNINGS...ESPECIALLY THE LOWER ELEVATIONS OF THE IMPERIAL
AND COLORADO RIVER VALLEYS.

STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO
ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE
FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT

WEATHER.GOV/PHOENIX

Nearby

Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.